Appendix GG Agenda for Main Interview Training

Survey of Small Business Finances Main Questionnaire Interviewer Training Agenda
Module Topic
Welcome and Introductions Overview of Questionnaire and Worksheet

Training Goals
Relax the training room environment by reintroducing the interviewing staff through a simple icebreaker activity. Review the contents of the worksheet mailing, the sections of the worksheet and the sections of the main interview questionnaire. Discuss the following questionnaire conventions: verifying dollar amounts in words, using the exception key for hard range check failures, using 0, using -1, and using the breakpoint function. Complete exercise on translating amounts expressed in words to numeric dollar amounts.

Format

Trainer

Duration

Time
8:30 – 9:00 am 9:00 – 9:45 am

DAY 1
1 Group activity Lecture and Demonstration CE 30 minutes

2

CE

45 minutes

3

Questionnaire Conventions BREAK Questionnaire Conventions (Continued) Questionnaire Section I, Characteristics of the Firm

Lecture and Exercise

CE

30 minutes 15 minutes

9:45 – 10:15 am 10:15 – 10:30 am 10:30 – 11:00 am

3

4

Introduce and demonstrate the Institution Look-up. Become familiar with and practice administering the questions in Section I Characteristics of the Firm, and the zip code look-up application. Understand the effects of a screener done by an owner versus a proxy respondent. Become familiar with QxQ's.

Lecture and Demo

BB

30 minutes

Lecture and Round Robin Mock Interview

BS – Lecture TD/TL - Mock

60 minutes

11:00 – 12:00 pm

Training Agenda 2003 SSBF Main Interview Training

2

Module

Topic
LUNCH

Training Goals

Format

Trainer

Duration
30 minutes

Time
12:00 – 12:30 pm 12:30 – 1:15 pm

5

6

Duo Mocks: Section I Subsection E: Use of Deposit Services and F: Use of Credit and Financing BREAK

Reinforce concepts learned in Module 4. Gain additional practice administering Section I.

Duos

ALL

45 minutes

Become familiar with the roster building sections of the questionnaire and the institution look-up application. Discuss and demonstrate proper handling of refused institution names. Stress importance of not entering duplicate Lecture and institutions. Become familiar with QxQ's. Round Robin

BB – Lecture TD/TL - Mock

1:15 – 2:15 pm 60 minutes 15 2:15 – 3:00 minutes pm 60 minutes 3:00 – 4:00 pm

7

8 9

Duo Mocks: Subsection E & F Subsections MRL: Most Recent Loan, and G: Use of Other Financial Services Wrap-up/Agenda for Day 2

Reinforce the concepts learned in Module 6. Gain additional practice administering Subsections E and F.

Duos

ALL

Become familiar with the concepts and mechanics of the Most Recent Loan and Use of Other Financial Services sections Briefly cover the agenda and training location for Day 2.

Lecture and Round Robin Lecture

Bob Blessing – Lecture TD/TL - Mock BB

45 minutes 15 minutes

4:00 – 4:45 pm 4:45 – 5:00 pm

I:\COMMUNIC.ATE\SURVEY\ECON\SSBF2003003 Methodology Report - Current Version\Appendices3Appendix_GG_Agenda_Main_Interview_Training.doc

2

Training Agenda 2003 SSBF Main Interview Training

3

Module

Topic

Training Goals

Format
Lecture and Group Discussion

Trainer

Duration

Time
8:30 – 9:00 am 9:00 – 9:45 am 9:45 10:00 am

DAY 2
10 Review the concepts covered in Day 1 and the agenda for Day 2. Answer trainee questions Review of Day 1 about Day 1 material.
Duo Mocks: Subsections MRL and G BREAK Mock Interview of Questionnaire Subsection H (C-Corp) Duo Mock: Section H (CCorp) LUNCH Duo Mock: Section H (CCorp) Continued Trade Credit and New Equity Investments BREAK

CE

30 minutes

11

Reinforce the concepts learned in Module 8. Gain additional practice administering Subsections MRL and G.

Duos

ALL

45 minutes 15 minutes

12

Become familiar with gathering information about each institution and the institution look-up Lecture and Round robin application. Become familiar with QxQ's. Reinforce concepts learned in Module 12. Gain additional practice administering Subsection H.

BB – Lecture TD/TL - Mock

90 minutes

10:00 – 11:30 am 11:30 – 12:00 pm 12:00 – 12:30 pm 12:30 – 1:00 pm 1:00 – 1:30 pm 1:30 –

13

Duos

ALL

30 minutes 30 minutes

13

Reinforce concepts learned in Module 12. Gain additional practice administering Subsection H.

Duos

ALL Bob Blessing – Lecture TD/TL - Mock

30 minutes

14

Become familiar with the Trade Credit and Equity Lecture and Investments subsections of the questionnaire. Round robin Become familiar with QxQ's. Mock

30 minutes 15

I:\COMMUNIC.ATE\SURVEY\ECON\SSBF2003003 Methodology Report - Current Version\Appendices3Appendix_GG_Agenda_Main_Interview_Training.doc

3

Training Agenda 2003 SSBF Main Interview Training

4

Module

Topic
Duo Mock: Trade Credit and New Equity Investments Overview of Income & Expenses and Balance Sheet Mock Interview: Income & Expenses, Balance Sheet, Credit History, & R Payment Duo Mocks: Income & Expenses, Balance Sheet, Credit History, & R Payment

Training Goals

Format

Trainer

Duration
minutes

Time
1:45 pm 1:45 – 2:15 pm 2:15 – 3:15 pm

15

Reinforce concepts learned in Module 12. Gain additional practice administering Subsection L. Become familiar with the Income and Expenses Subsection of the Questionnaire and the QxQs for this section. Become familiar with the Balance Sheet Subsections of the Questionnaire. Discuss electronic filing of tax forms and how to prompt for record look-up, contents of the tax info boxes and references to the Worksheets. Become familiar with QxQ's.

Duos

ALL

30 minutes

16

Lecture

CE

60 minutes

17

Round robin

TD/TL

45 minutes

3:15 – 4:00 pm

18

Reinforce concepts learned in Module 17. Gain additional practice administering Subsections P, R, S, T and U. .

Duos

ALL

60 minutes

4:00 – 5:00 pm

I:\COMMUNIC.ATE\SURVEY\ECON\SSBF2003003 Methodology Report - Current Version\Appendices3Appendix_GG_Agenda_Main_Interview_Training.doc

4

Training Agenda 2003 SSBF Main Interview Training

5

Module

Topic

Training Goals

Format
Open discussion

Trainer

Duration

Time
8:30 – 9:00 am 9:00 – 10:00 am 10:00 – 10:15 am

DAY 3
19 Address any questions/comments the Review of Day 2 interviewers have from Day 2. Acquaint trainees with the differences in the Duo Mock – Part questionnaire for sole proprietorships. Practice 1: Sole administering the questionnaire to a sole Proprietorship proprietorship.
BREAK

CE

30 minutes

20

Lecture/Duo

ALL

60 minutes 15 minutes

21 22

Review basic principles of gaining the respondent’s cooperation and avoiding refusals. Discuss screening experience in gaining Gaining cooperation. Review SSBF Commonly Asked Cooperation Questions and Questionnaire Timing Job Aid. Acquaint trainees with the differences in the Duo Mock – Part questionnaire for partnerships. Practice 2: Partnerships administering the questionnaire to a partnership.
LUNCH Duo Mock – Part 2: Partnerships Practice administering the questionnaire to a (Continued) partnership

Lecture and Group activity Lecture/Duo

BB ALL

45 minutes 60 minutes 30 minutes

10:15 – 11:00 am 11:00 – 12:00 pm 12:00 – 12:30 pm 12:30 – 1:30 pm

22

Lecture/Duo

ALL

60 minutes

I:\COMMUNIC.ATE\SURVEY\ECON\SSBF2003003 Methodology Report - Current Version\Appendices3Appendix_GG_Agenda_Main_Interview_Training.doc

5

Training Agenda 2003 SSBF Main Interview Training Review confidentiality statements in worksheet materials. Review confidentiality and the D&B non-monetary incentive. Remind the interviewers of the confidentiality statement that they signed and how to use confidentiality to prompt Lecture and response in sensitive areas of the questionnaire. Round Robin offering. Activity

6

23

Confidentiality BREAK Using the TNMS for the Main Interview Missed Financial Institutions Production Goals and Performance Evaluation Final Exam and Training Evaluation Wrap-Up Schedule Certification Mock Interview

CE

1:30 – 2:00 pm 30 minutes 15 2:00 – 2:15 minutes pm 2:15 – 3:15 pm 3:15 – 3:45 pm 3:45 – 4:15 pm 4:15 – 4:45 pm 4:45 – 5:00 pm

24

Discuss call records and disposition codes for the main study. Complete disposition code and call record exercise. Review the protocol for collecting data about financial institutions that the respondent recalls after Sections F and G are completed. Review production goals and performance evaluation criteria for main interview. Also review charge codes, and other administrative details. Assess effectiveness of training, both objectives (via the exam) and subjectively (via trainees’ evaluation). Bring training session to a close. Answer any final questions trainees may have. Have the interviewers recall their login procedure and TNMS/CATI functions. Have the interviewers complete the certification mock for S-Corps.

Lecture and Exercise

TL

60 minutes

25

Lecture

BB

30 minutes

26

Lecture/Q&A Written Exercise Group Discussion Discussion with Supervisor

BB

30 minutes

27 28

CE CE

30 minutes 15 minutes

29

TL/TD

As needed

5:00 pm

I:\COMMUNIC.ATE\SURVEY\ECON\SSBF2003003 Methodology Report - Current Version\Appendices3Appendix_GG_Agenda_Main_Interview_Training.doc

6